# SDR CA030912003

- Difficulty date: July 28, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 8,216 hours
- Engine: Lyc T5313B
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gear
- Part number: 107010101
- Condition: Failed
- Location: Accessory G/B
- Stage of operation: AP
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

(CAN) A/C PERFORMING NORMAL APPROACH. DURING FINAL, A LIGHT WHINING SOUND HEARD AS POWER APPLIED. AS POWER INCREASED, SOUND INCREASED. AT APPROX 8 FT FROM TOUCHDOWN, ENG STOPPED, & CHIP CAUTION LIGHT ILLUMINATED. CONTROL MAINTAINED HELICOPTER LANDED WITHOUT INCIDENT. INVESTIGATION REVEALED ENG OIL LOW. MAG CHIP DETECTOR REMOVED & FOUND SILVER METAL PARTICLES. OIL FROM GEARBOX COLLECTED & FOUND TO CONTAINED SILVER & BLACK METAL PARTICLES UP TO 1/16  IN DIAMETER. ENGINE REMOVED FROM SERVICE & RENTAL ENGINE INSTALLED. A/C RETURNED TO SERVICE. FAILED ENG SENT IN FOR EVAL & REPAIR. PRELIMINARY INVEST REVEALED ACCESSORY DRIVEN GEAR FAILED & BROKE IN TWO. PRIMARY REASON FOR GEAR FAILURE UNDER INVESTIGATION BY NTSB.
